MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX 4-WAY STOPCOCK EXTENSION SET; TUBING, FLUID DELIVERY

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX 4-WAY STOPCOCK EXTENSION SET; TUBING, FLUID DELIVERY
Catalog Number MX43860
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that extension tubing was attached to a needleless connector on one end and to a manifold with two ongoing medications, heparin and precedex, on the other end.The nurse turned the patient and saw that the extension tubing, connected to the stopcock, had disconnected or "popped off." a large puddle of liquid was found on the patient's bed, and it is unclear how long the patient had been without medication.There was no medical intervention and patient harm.
 
Additional Manufacturer Narrative
Neither samples nor pictures were received for the analysis of this complaint.The reported issue could not be confirmed by investigation as no samples nor pictures were provided by the customer.Without the return of the used samples a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.A device history review was performed, and no discrepancies or anomalies were observed during the manufacturing of this lot.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 6/24/2025 h3 and h6.Codes: updated.Updated device evaluation: one used sample of the suspected device/product was received.Functional testing could not be performed as the tubing detached from component stopcock when preparing for leak testing.A visual inspection shows remains of solvent all around its outer surface, evidence of the bonding of components.The complaint was confirmed however, a probable cause could not be determined.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
MEDEX 4-WAY STOPCOCK EXTENSION SET
Common Device Name
TUBING, FLUID DELIVERY
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
carretera miguel alemán km21.7
apodaca nuevo leon MN
MX 
Manufacturer Contact
reed covert
6250 shier rings road
dublin, OH 43016
2247062300
MDR Report Key22066240
Report Number1526863-2025-00057
Device Sequence Number18528743
Product Code FPK
UDI-Device Identifier10351688507532
UDI-Public(01)10351688507532(17)280113(10)6082808
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX43860
Device Lot Number6082808
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/09/2025
08/07/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/26/2025
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown